Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2007, 2:33 PM MDT for Morgan County, Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 2:33 PM MDT (20:33 UTC)
- Expired
- Jun 22, 2007, 3:06 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 222033 SVRBOU COC087-123-222115- /O.NEW.KBOU.SV.W.0075.070622T2033Z-070622T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 233 PM MDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 315 PM MDT * AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BRIGGSDALE...OR ABOUT 28 MILES EAST OF GREELEY...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGGSDALE. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 222056 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 254 PM MDT FRI JUN 22 2007 COC087-123-222115- /O.CON.KBOU.SV.W.0075.000000T0000Z-070622T2115Z/ MORGAN CO-WELD CO- 254 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF BRIGGSDALE...OR ABOUT 29 MILES NORTHEAST OF GREELEY...MOVING NORTH AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGGSDALE. TRAINED WEATHER SPOTTERS AROUND THE BRIGGSDALE AREA HAVE BEEN REPORTING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THIS THUNDERSTORM. LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE AS THIS THUNDERSTORM MOVES OVER NORTH-CENTRAL WELD COUNTY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392 $$ DANKERS
000 WWUS55 KBOU 222106 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 304 PM MDT FRI JUN 22 2007 COC087-123-222114- /O.CAN.KBOU.SV.W.0075.000000T0000Z-070622T2115Z/ MORGAN CO-WELD CO- 304 PM MDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. A STRONG THUNDERSTORM CONTINUES MOVING NORTHWARD OVER NORTH CENTRAL WELD COUNTY. LOCALLY HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED TO THE SOUTHWEST OF GROVER THROUGH 315 PM. LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 AM MDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 3:10 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 AM MDT FRI JUN 22 2007 .SHORT TERM...A BIT OF RELIEF FROM THE HEAT TODAY AS THE RIDGE ALOFT HAS WEAKENED DUE TO SEVERAL WAVES ROUNDING THE RIDGE. OUTFLOW FROM LAST NIGHTS STORMS HAVE SENT OUTFLOW BOUNDARIES BACK WESTWARD INTO FRONT RANGE. THIS HAS INCREASED LOW LVL MSTR AND SFC DEWPOINTS ARE BACK INTO THE MID AND UPPER 40S OVER THE FRONT RANGE AND 50S OVER THE PLAINS. IPW VALUES FROM GPS HAVE JUMPED ABOUT A QUARTER OF AN INCH FROM YESTERDAY...AND NOW ARE AROUND .75 OVER BOU AND OVER AN INCH OVER THE PLAINS. 00Z LBF SOUNDING WAS AT 1.52. SO TODAY WE WILL HAVE BETTER MOISTURE TO WORK WITH AND THE MIXING OUT OF LOW LVL MSTR WILL BE LESS PRONOUNCED AS DAYS PAST. BETTER CHANCE OF WETTING RAINS AND EVEN POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLOODING ON THE FAR PLAINS GIVEN HIGH PW VALUES AND STORM MOTIONS EXPECTED UNDER 5KT. ALSO CANT IGNORE THE SEVERE THREAT...GIVE SFC BASED CAPE VALUES IN EXCESS OF 2000K/KG OVER THE FAR ERN PLAINS. WOULD EXPECT LARGE HAIL/DAMAGING WINDS THE MAIN THREATS ALONG WITH POTENTIAL HEAVY RAIN. GIVEN THE MARGINAL SHEAR PROFILE...HAIL UP TO AROUND AN INCH IN DIAMETER WOULD BE ABOUT IT. WATER VAPOR IMAGERY SHOWING SEVERAL WAVES TO MOVE OVER THE AREA TODAY...ONE IS ALREADY ACROSS NW CO WITH ADDITIONAL ENERGIES ACROSS UTAH AND IDAHO PROGGED TO MOVE ACROSS AREA BY LATER TODAY. THIS WILL ENHANCE STORM INITIATION TODAY ALONG WITH WEAK UPSLOPE FLOW UP AGAINST HIR TRRN. OVERALL...HIGHER COVERAGE OF STORMS OVER THE PLAINS AND HAVE RAISED POPS TO SCATTERED OVER MUCH OF THE AREA THRU THIS EVENING. FCST SOUNDINGS INDICATE...AIRMASS WILL REMAIN CAPPED UNTIL LATE IN THE DAY OVER THE FAR NERN CORNER SO PUT LOWER POPS THERE UNTIL AFT 22Z OR SO. NO RECORD BREAKING HEAT TODAY AS AFTN TEMPS WILL BE AROUND 90 ON THE PLAINS. ENJOY THE COOLER TEMPS AND HOPEFULLY A BIT OF RAIN TO LAY DOWN THE DUST. .LONG TERM...THE THERMAL RIDGE WILL BE BUILDING BACK ACROSS THE AREA SATURDAY AND SUNDAY...SO A WARMUP IS PROMISED AFTER THE SLIGHTLY COOLER DAY ON FRIDAY. MODEL SOUNDINGS SATURDAY SHOW SOME MARGINAL INSTABILITY ON THE PLAINS...WITH STRONG DRYING AND WARMING ALOFT AND CIN ON THE PLAINS SUNDAY. WILL KEEP TSTMS ONLY IN THE MNTNS AND FOOTHILLS BOTH DAYS. AN UPPER TROUGH SWEEPS ACROSS THE CANADIAN BORDER MONDAY AND MONDAY NIGHT...HIGH PRESSURE IN ITS WAKE WILL DROP INTO EASTERN COLORADO TUESDAY. GFS GREATLY INCREASES PW TUESDAY AND WEDNESDAY AND WITH LOW LEVEL MOISTURE THE SOUNDINGS LOOK QUITE A BIT MORE UNSTABLE. WILL SPREAD ISOLATED TSTMS TO THE PLAINS BOTH DAYS AND BOOST HIER TERRAIN POPS A BIT. TEMPS SHUD DROP A BIT ON THE PLAINS MID WEEK...BUT IT STILL PROMISES TO BE ABOVE NORMAL. && .AVIATION...MORE OF AN UPSLOPE N-NE SFC WNDS EXPECTED OVER LOCAL AIRPORTS TODAY WITH SCT TSRA DEVELOPING AFT 20Z THRU 02Z. CIGS/VSBYS STILL EXPECTED TO REMAIN VFR. ERRATIC WIND GUSTS TO 40KT...HEAVY RAIN AND SMALL HAIL EXECTED WITH STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/RTG
Hazardous weather outlook, Jun 22, 11:02 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT FRI JUN 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE FOOTHILLS AND OVER PARK COUNTY WILL DRIFT EAST OVER THE NEARBY PLAINS BY 1 PM. STORMS OVER THE I-25 URBAN WILL THEN MOVE EAST ACROSS THE PLAINS WHERE OUTFLOW WINDS FROM THESE HIGH BASED STORM CLOUDS MAY INITIATE NEW THUNDERSTORM DEVELOPMENT AFTER 2 PM. THUNDERSTORMS OVER AND NEAR THE FRONT RANGE FOOTHILLS MAY PRODUCE LOCALLY HEAVY RAINFALL... STRONG GUSTY WINDS...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING. RAINFALL RATES UP TO A HALF INCH WITHIN A 30 MINUTES WILL BE POSSIBLE. FARTHER OUT ACROSS THE PLAINS WHERE ATMOSPHERE MOISTURE IS NOT AS GREAT...THUNDERSTORMS ARE MORE LIKELY TO PRODUCE STRONG GUSTY WINDS AND LESS RAINFALL. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY 8 PM THIS EVENING. HOWEVER A FEW STORMS NEAR THE EASTERN BORDER MAY LINGER UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH MONDAY. BY TUESDAY AND WEDNESDAY READINGS SHOULD COOL TO NEAR NORMAL. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND STORMS THROUGH THE PERIOD MAINLY OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 35 min |
| Jun 22, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 43 min |
| Jun 22, 4:51 PM MDT | Tornado Warning | BOU | Arapahoe | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.